Alert archive / New York / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 49, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 29, 1999, 7:57 PM EDT for Schoharie County, New York. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 1999, 7:57 PM EDT (23:57 UTC)
- Expired
- Jul 29, 1999, 9:10 PM EDT
- In force
- 73 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Schoharie County, NY
The radar
The Albany radar (KENX), 31 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 12.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KALB 292356 RRA SVRALB NYC095-300110- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 757 PM EDT THU JUL 29 1999 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHOHARIE COUNTY IN EASTERN NEW YORK * UNTIL 910 PM EDT * AT 750 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MARYLAND AND SCHENEVUS ALONG INTERSTATE 88 IN OTSEGO COUNTY...MOVING EAST AROUND 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHARLOTTEVILLE AND JEFFERSON BY 810 PM BREAKABEEN BY 825 PM DAMAGING WINDS LARGE HAIL AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:35 PM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 29, 2:35 PM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 235 PM EDT THU JUL 29 1999 .DISC... AT 200 PM A FEW TSTMS HAVE REDEVELOPED OVR ST LAWRENCE CTY. JUST WDLY SCT SHWRS/ISOLD TSTMS ELSW IN FA. WILL INCLUDE SLGT CHC TSTMS THRU THIS EVE ALL ZNS. OVERALL NOT MUCH CHANGE. WNW FLOW ALOFT OPENS UP OVR NERN US AND S/WVS EMBEDDED IN FLOW WKN AS THEY MOVE E. S/WV PUSHG INTO RGN ARND MID DAY FRI WILL PRBLY ENHANCE ACTVTY AND THEN PSBLY ANOTHER ONE AGN LT SAT OR SAT NGT. IN BETWEEN LOOKG FOR JUST RANDOM TSTMS WITH DIURNAL HEATING. SUNDAY/S FROPA WILL MARK A TRANSITION TO COOLER/MORE PLEASANT WX BEGINNING OF WORK WEEK. .ALY...NONE. GERWITZ
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:12 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 43 min |
| Jul 29, 7:31 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 64 min |
| Jul 29, 7:42 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.